• question-icon

    What causes prolonged periods?

default
Posted on Mon, 10 Nov 2014 in General Health
Question: I had issue with my periods last year may'13 and was bleeding for 2 weeks. Doctor asked me to take Trapic 500 mg 2 times for 2 days. And also start Ovral L on the same day for 6 months to regularise the periods. After this all was fine until XXXXXXX 2014. The last period was on 27th Jun and it stopped. 15th days back periods started and still continues. Pls advise if I can take Trapic 500 mg for 2 days 2 times and along with ovral l again for 6 months. I was advised to take ovral L on 5th day of the period but since it is 15 days, not sure when to start it. I am travelling and unable to visit a doc. Thanks
doctor
Answered by Dr. Senduran Narayanasamy 1 hour later
Brief Answer:
Yes.You can take.

Detailed Answer:
Hello .Welcome to healthcaremagic.
I am Dr.Senduran,General physician hope to solve your query.
As you had the history of irregular and heavy menses,you can safely take Trapic 500 mg twice for two days and also start ovral L as you were prescribed previously.Usually as long as you are on contraceptive pills,the menstrual cycle would be regular.You can start ovral L on the same day as trapic to effectively stop bleeding.Once bleeding stops,you can regularise your menstrual cycle by withdrawing the ovral L pill for specific duration whichever is regular for you.However you should inform this to your physician once you get the access.Hope I have answered your query.If any further questions, don't hesitate to ask.Take care.Wish you good health.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Senduran Narayanasamy

General & Family Physician

Practicing since :2011

Answered : 407 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Contraceptive

doctor1 MD

Hi , I'm 26years old and have been prescribed regestrone 5mg twice a day to delay my periods as I will be travelling . I would like to know incase...

doctor1 MD

I had sex last night. Can feel a urinary tract infection coming on. I have alprim antibiotics , if I take them today will This affect my pill

doctor1 MD

Hi doctor, I have PCOD and prominent symptoms of it like facial hairs, lethargy , thinning of hair, irregular period with gaps of 2-3 months...

doctor1 MD

I had unprotected sex last night and I don't want to get pregnant. My last period date was 20th August'2011, should I use emergency Contraceptive...

doctor1 MD

Hi I have been bleeding since October the 21 so actually 3 weeks or so and have missed my normal period as this irregular bleeding occured 2 weeks...

doctor1 MD

Hi, i am on the Contreceptive pill but forgot to take one, carried on as normal and then had an upset stomach a week later, and carried on taking...

Get personalised answers from verified doctor in minutes across 80+ specialties

160 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Senduran Narayanasamy
  • Q - Is Albuterol more than four times a week unsafe?

  • Q - What does a healthy balanced diet contain?

  • Q - Is prolonged Tramadol intake dangerous?

  • Q - What does my ultrasound scan report indicate?

  • Q - Does Dayquil increase BP?

  • Q - What causes prolonged periods?

  • Q - What causes severe chronic headache with history of VP shunt surgery?

  • Q - Suggest treatment for cyst and stage 3 kidney disease

  • Q - Suggest treatment for dry mouth and numbness in throat

  • Q - What casues myoclonic jerks in arm?

backtotop2